Show simple item record

dc.contributor.authorBrzozowski, Janusz
dc.contributor.authorLiu, Bo
dc.date.accessioned2017-09-29 14:03:10 (GMT)
dc.date.available2017-09-29 14:03:10 (GMT)
dc.date.issued2012-09-01
dc.identifier.urihttp://dx.doi.org/10.1142/S0129054112400515
dc.identifier.urihttp://hdl.handle.net/10012/12515
dc.descriptionElectronic version of an article published as International Journal of Foundations of Computer Science, 23(06), 2012, 1261–1276. http://dx.doi.org/10.1142/S0129054112400515 © World Scientific Publishing Company http://www.worldscientific.com/en
dc.description.abstractThe quotient complexity, also known as state complexity, of a regular language is the number of distinct left quotients of the language. The quotient complexity of an operation is the maximal quotient complexity of the language resulting from the operation, as a function of the quotient complexities of the operands. The class of star free languages is the smallest class containing the finite languages and closed under boolean operations and concatenation. We prove that the tight bounds on the quotient complexities of union, intersection, difference, symmetric difference, concatenation and star for star-free languages are the same as those for regular languages, with some small exceptions, whereas 2(n) - 1 is a lower bound for reversal.en
dc.description.sponsorshipNatural Sciences and Engineering Research Council of Canada [OGP0000871]en
dc.language.isoenen
dc.publisherWorld Scientific Publishingen
dc.subjectAperiodicen
dc.subjectautomatonen
dc.subjectcomplexityen
dc.subjectlanguageen
dc.subjectoperationen
dc.subjectquotienten
dc.subjectregularen
dc.subjectstar-freeen
dc.subjectstate complexityen
dc.titleQuotient Complexity Of Star-Free Languagesen
dc.typeArticleen
dcterms.bibliographicCitationBrzozowski, J., & Liu, B. (2012). QUOTIENT COMPLEXITY OF STAR-FREE LANGUAGES. International Journal of Foundations of Computer Science, 23(06), 1261–1276. https://doi.org/10.1142/S0129054112400515en
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2David R. Cheriton School of Computer Scienceen
uws.typeOfResourceTexten
uws.peerReviewStatusRevieweden
uws.scholarLevelFacultyen


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record


UWSpace

University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages